Any side effects from Nuclear Stress test

I had many side effects from my nuclear test. They are headaches, pressure on the eyes and eye pain ocassionally, anxiety and some times sharp pain in different parts of the body which goes away and energy drops. This has been going on for 2 mo. after my test and \i have never been sick before in all my life ( I am 75 yr old). I went for the test because \i have some leg swelling, which is still there, but all my tests were normal. Has anyone had the same situation as me, please email me?

Just wondering if anything negative happened after the test or any side effects. Thanks in advance.

Report post

9 replies. Join the discussion

There are two types, if they use the tread mill no problems. I don't know about the other.

Report post

Hi
I have had 4 1 treadmill which I failed, the rest nuclear.

I felt weird with the nuclear test but that passed.
I had no pain but it was discovered that I am allergic to something in the thallium or the die.

So now when I have a stress test the doc is there with the antidote!

BTW it showed up and big red marks head to foot due to vascular sensitivity. I have not ever met anyone who had any effects other than you as it is painless and should be out of your system in 24 hours or so.

If you are still having problems PLEASE see your doctor and write down all your symptoms meds etc as we all forget when we are with the doc. Its a great cheat-sheet.

I hope you get well soon!

Sandy

Report post

Here is the answer I found by asking doctors. "The only "risk" would be during the stress part, when one runs on a treadmill or gets a drug alternative. However, there is little risk here because this is monitored with an EKG and supervised by a cardiologist/nuclear physician. One drug that is used for stress even has an agent that can reverse its side effects. In summary, under normal standard-of care-conditions, there should be little risk." I checked it on healthtap.com. You could go there and ask more specific questions if you need.

Report post

Dear BPChandel,
I am very sensitive to all meds, but have never had a problem with Thallium stress tests. I have had so many I can't keep count ... but I have seen the tests get easier over the years (I am now doing chemical test because of arthritis).

I hope you have seen your doctor about the things that are bothering you, since the thallium is out of the body for sure by the 3rd day. The only thing I was advised about was not to let my dog drink water out of the toilet after use, and to flush 3 times. Also encouraged to drink lots of water.

I commend you on being able to do a treadmill test! And hope you will see your doctor as soon as you can.
God be with you,
Sharon

Report post

If you plan on leaving the country, you will set off the scanners at the border crossing for a couple of days. I live on the border with Mexico, and the doctors here will give you a letter to show to Immigration. My son's BIL is an ICE officer who works on one of the bridges and he has had several people set off the sensors.

Report post

Although I did not feel well prior to my nuclear stress test (no treadmill), I suffered chest pains during the test and was told I was fine, but had a heart attack one week later. Maybe the added stress can exacerbate an unseen problem.

Report post

Pavater - wow. Hope you are fixed and feeling fine now.
Who can say this isn't scary stuff.

Take care,
Sharon

Report post

I have always been stressed out by the stress tests!!!! It aggrivates what is already causing me issues and I think this is only one time that a stress test didn't stress my body out. It was one done in the hospital so I was convinced they used something different than what my Cardiologists office uses, but this last stress test done in the hospital really stressed me out too...so not sure why but I think some of us are more susceptible to having reactions from what they use to stress us out than others. I know they swear that most people have no side effects or reactions to them...Me I am in pain for days!!!!! And Yep that means I am sharing my pain with all who will hear me, family, husband, drs....yep esp. the drs:-)


Best wishes,

Cindy

Report post

Thanks Sharon and yes, I am feeling well. I just cannot have anything done so the LAD artery is at risk of another blockage. Keeping the faith and trying to stay healthy even if I miss out on the wealthy and wise part.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.